Women's Health Interactive Forums

  • If this is your first visit, be sure to check out the FAQ by clicking the link above. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below.

Announcement

Collapse
No announcement yet.

Brown Discharge instead of Period on bc Pills

Collapse
X
Collapse
  • Filter
  • Time
  • Show
Clear All
new posts

  • Brown Discharge instead of Period on bc Pills

    Hello all! I have some concerns and am hoping somebody might be able to help me out.
    Ive been on Monolynah bc pills for about 5 1/2 months now, the past few months I've skipped my periods. I recently got prescribed an antibiotic for a sinus infection that specified it could lessen the effects of birth control. My boyfriend used the pull out method every time we had sex until I was done with the antibiotics (+we waited 4 days before he came inside me to be sure) but I noticed I've had brown discharge since last Wednesday, I tried taking my placebo pills to induce a period, Im on my third day but there's only brown discharge. Im wondering if this is normal or not, or if its possibly implantation bleeding? Side note, this is not when I usually start my placebo pills, but my pack was all messed up from skipping so many periods. I have taken my pills consistently (only missed one this month and waited 7 days before I let him cum inside me). If anybody has insight, let me know!

  • Hey there! Sorry it took so long to respond. The world is crazy right now, huh?

    So a few things I'm thinking.... 1. Are you skipping periods on purpose or is it your pill that is designed to make you skip periods? Either way, that can throw your cycle for a loop. The type of pill that causes you to skip periods ended up causing me to CONSTANTLY feel like I had physical PMS symptoms, one of which was spotting. I spotted off and on for several weeks out of each month and never knew if I was about to start my period or if I was pregnant or something else. I hated the uncertainty involved with that and every time I'd miss a period, I'd run out and get a pregnancy test because "what if...."

    2. Antibiotic absolutely DOES counteract the effectiveness of birth control for many people. So, it can be practically like being off the pill for however long you're on the antibiotic. Then, when you stop the antibiotic the pill begins to start working again which throws your hormones for a loop in a similar way as when you first started the pill.

    I doubt you're pregnant, but of course, you know the pull-out method is not a super reliable method and even being on antibiotic for a few days can make your pill inactive and result in you ovulating...which could result in pregnancy. I'd get a couple cheap tests and take one....then repeat in 2 weeks.
    "Be what you're looking for."

    Comment


    • I recall having intermittent spotting like that you describe. It was one of many reasons I eventually gave it up. The bleeding you're having may or may not have anything to do directly with your antibiotics, and more to do with your body's response to the hormonal changes.

      Also, as Ashlee said, test to be sure. Pulling out is not reliable for avoiding pregnancy, so testing is a good idea to rule it out.

      Best of luck to you, and be well!

      Comment

      or

      Womens Health orange logoGet The Newsletter

      Receive our passionately crafted, medically reviewed articles and insights — the stuff nobody else talks about but you want to know — delivered right to your inbox.

      Latest Activity On Our Forums

      Collapse

      Latest Topics On Our Forums

      Collapse

      Working...
      X